Newly Diagnosed and struggling on meds

Hi - am new on here !

was diagnosed with high BP 6 weeks ago 185 / 115 ...

todays reading 121/80 ( a lot better )...

But - I started on Ramapril and then moved to Losartan 3 weeks ago as I got terrible weekness / tingling in my legs and arms and terrible fatique ( oddly gained about 5 lbs too ) the symptoms continued !!!

- what would cause this as cant go on like it ... just spoke to doctor who has suggested a different type Calcium Channel Blocker ??

Any help / suggestions / info would be appreciated

thanks

4 Replies

oldestnewest
  • I sympathise Cazza. I have been on so many different BP meds over the last 3 years that my consultant refers to me as his awkward patient! A small dose of Losartan didn't cause undue side effects but neither did it reduce my BP so some 8 other different pills have been tried alongside. Side effects have included very swollen ankles, varicose eczema, reduced sodium levels, further reduced kidney function and a terrible itch day and night, proved by skin biopsy to be caused by Doxazosin triggering the side effect in Losartan. I am now on a doubled up dose of Losartan on its own and hopefully it is working. You can only keep switching until you find one that suits you. One size doesn't suit all. Good luck!

  • I was 51 when diagnosed although suspected I had been suffering since aged 40. I was sceptical about medication and ED as a side effect. I was foolishly more worried about ED. I took lacidipine and more recently a combination of lacidipine and ramapril - thankfully it looks to be under control with only minor side effects. It's a bit of a lottery finding out the drugs that suit you best.

  • I've been on Felodopine for years with no ill effects. GP has just added Doxazocin . Been taking it one week, and I feel decidedly strange.

  • I had side effects with adlodopine ramPhil and iladapine and went on losartan four months into diagnosis of hbp. I however gained weight and did not notice it until it was six months later and two stone heavier which three years on is proving difficult to shift as I have muscle weakness, sore feet and metabolism just slowed as also gave up smoking when diagnosed with hbp.

    The good news is I have managed to stay on 25 mg only and most days this brings down my reading from 150/90 to 130/83 and I take magnesium supplement, fish oils and my diet includes regular foods such as root ginger boiled or blended, celery sticks excellent for bp,garlic in food and blended in green smoothie, okra daily in green smoothie, up to 3 or 4 glasses large water to aid weight loss. I have mostly cut out sugar and natural fruits to minimum as although not putting on more weight still two stone overweight.

    Got a personal trainer as have vertigo and worried about exercise also felt dizzy and stiff I have one hour per week and building up to see if I can do four times no real weight loss but some beginning and this last month with the same dose I am getting normal bp

    Hope this helps

You may also like...